MAUDE Adverse Event Report: COVIDIEN SURGICAL SURGIPRO; MESH, SURGICAL, POLYMERIC

COVIDIEN SURGICAL SURGIPRO; MESH, SURGICAL, POLYMERIC
Model Number SPM-149-W
Medical Device Problem Codes Mechanics Altered (2984); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Adhesion(s) (1695); Bacterial Infection (1735); Diarrhea (1811); Emotional Changes (1831); Fistula (1862); Unspecified Infection (1930); Inflammation (1932); Pain (1994); Seroma (2069); Urinary Tract Infection (2120); Vomiting (2144); Hernia (2240); Urinary Frequency / Polyuria (2275); Discomfort (2330); Impaired Healing (2378); Obstruction/Occlusion (2422); Abdominal Distention (2601); Fluid Discharge (2686); Constipation (3274); Cramp(s) /Muscle Spasm(s) (4521); Unspecified Tissue Injury (4559); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of an abdominal hernia.It was reported that after implant, the patient experienced chronic abdominal pain, infection, seroma, open draining wound, recurrence, and adhesions.Post-operative patient treatment included revision surgery and mesh removal.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of a ventral hernia.It was reported that after implant, the patient experienced chronic abdominal pain, infection, seroma, open draining wound, recurrence, mental pain, pain, disability, impairment, loss of enjoyment of life, defective mesh, failure of mesh, discomfort, inflammation, and adhesions.Post-operative patient treatment included revision surgery and mesh removal.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of a ventral hernia.It was reported that after implant, the patient experienced obstruction, fistula, urinary tract infection, overactive bladder, constipation, weight lifting restrictions, chronic abdominal pain, infection, seroma, open draining wound, recurrence, mental pain, pain, disability, impairment, loss of enjoyment of life, defective mesh, failure of mesh, discomfort, inflammation, and adhesions.Post-operative patient treatment included medication, blake drain, abdominal wound exploration, debridement of skin and subcutaneous tissue, revision surgery and mesh removal.
 
Additional Manufacturer Narrative
Additional information: a4, b7.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: a5b, b2, b5, b6, b7, d1, d3, g1, h6 (ime, imf codes, ime e2402: chronic punctate lesion, hostile abdomen, increased wbc).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of a ventral hernia.It was reported that after implant, the patient experienced obstruction, fistula, urinary tract infection, overactive bladder, constipation, weight lifting restrictions, chronic abdominal pain, infection, seroma, open draining wound, recurrence, mental pain, pain, disability, impairment, loss of enjoyment of life, defective mesh, failure of mesh, discomfort, inflammation, adhesions, mrsa, increased wbc, mesenteric fat protrude, cramping, forced emesis, diarrhea, chronic punctate lesion, hostile abdomen, serous fluid, and tenderness.Post-operative patient treatment included medication, blake drain, abdominal wound exploration, debridement of skin and subcutaneous tissue, revision surgery, mesh removal, ct scan, and hospitalization.

Brand Name
SURGIPRO
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer (Section G)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer Contact
mike bocchino
8200 coral sea st ne
8200 coral sea st ne
mounds view,mn, CT 55112-4391
8006464633
MDR Report Key10861056
Report Number1219930-2020-04921
Device Sequence Number4329331
Product Code FTL
UDI-Device Identifier10884521101340
UDI-Public10884521101340
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K915526
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2011
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 08/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2013
Device Model NumberSPM-149-W
Device Catalogue NumberSPM-149-W
Device Lot NumberA8F14
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2020
Supplement Date Received by Manufacturer03/30/2022
07/24/2024
01/22/2025
08/20/2025
Initial Report FDA Received Date11/18/2020
Supplement Report FDA Received Date04/19/2022
07/26/2024
01/27/2025
08/29/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention; Hospitalization;
Patient SexFemale
Patient Weight130 KG
Patient RaceWhite